Question

ACE Inhibitor

Why does Lisinopril cause cough as a side effect?

A Answers (1)

  • AMediGuard answered

    Lisinopril is in the class of angiotensin-converting enzyme (ACE) inhibitors, which has a dry, persistent cough as a side effect for all of the medications in this class. The exact reason behind why such cough occurs is not completely understood. Although blocking the angiotensin-converting enzyme (ACE) helps control blood pressure, it may also cause the build up of certain natural substances such as bradykinin and substance P which is thought to cause coughing.  If this side effect is still bothering you, you should follow up to see if your doctor is willing to consider other treatment options. 

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.
Did You See?  Close
Does Lisinopril cause back and leg pain and is there an alternative?